From Greensboro, North Carolina, USA:
During the three months before I was diagnosed with type 2 diabetes, my vision was extremely blurred, I was always thirsty and I urinated often. I also was taking Accutane, and I read in a Drug and Fact book that there have been cases in which patients taking Accutane have been diagnosed with diabetes. Since I was on Accutane, I had lab work done each month for a lipid panel, liver panel and pregnancy test, and I recently saw the results of the lab work for the month prior to and the month of my diagnosis which showed that the lipid and liver panel almost doubled within a month.
I've asked my doctor as well as the diabetes educator if they know of or had heard about any patients taking Accutane developing diabetes, and of course they said no, but I was wondering if you have heard or know of any persons developing diabetes during Accutane treatment. Where can I find additional information/findings on this problem?
My response would be no. I have not heard that Acutane therapy is associated with an increased frequency of diabetes. However, lipids do get worse and may be associated with insulin resistance. I would suggest you talk with your diabetes care team and talk about lifestyle changes before doing anything else.
Original posting 5 Dec 2002
Posted to Research: Causes and Prevention
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:42
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.